VLSI Design

VLSI Design / 1998 / Article
Special Issue

Computational Electronics

View this Special Issue

Open Access

Volume 8 |Article ID 042712 | https://doi.org/10.1155/1998/42712

A. Trellakis, A. T. Galick, A. Pacelli, U. Ravaioli, "Comparison of Iteration Schemes for the Solution of the Multidimensional Schrödinger-Poisson Equations", VLSI Design, vol. 8, Article ID 042712, 5 pages, 1998. https://doi.org/10.1155/1998/42712

Comparison of Iteration Schemes for the Solution of the Multidimensional Schrödinger-Poisson Equations

Abstract

We present a fast and robust iterative method for obtaining self-consistent solutions to the coupled system of Schrödinger's and Poisson's equations in quantum structures. A simple expression describing the dependence of the quantum electron density on the electrostatic potential is used to implement a predictor – corrector type iteration scheme for the solution of the coupled system of differential equations. This approach simplifies the software implementation of the nonlinear problem, and provides excellent convergence speed and stability. We demonstrate the algorithm by presenting an example for the calculation ofthe two-dimensional bound electron states within the cross-section of a GaAs-AlGaAs based quantum wire. For this example, six times fewer iterations are needed when our predictor – corrector approach is applied, compared to a corresponding underrelaxation algorithm.

Copyright © 1998 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views153
Downloads648
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.